Alert archive / Idaho / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 32, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 18, 1997, 3:22 PM MDT for Fremont County, Idaho. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 1997, 3:22 PM MDT (21:22 UTC)
- Expired
- Jun 18, 1997, 4:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Fremont County, ID
The radar
The Pocatello radar (KSFX), 158 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
131 WUUS1 KPIH 182125 RRA SVRPIH IDC043-182200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 322 PM MDT WED JUN 18 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN SOUTHEAST IDAHO ...EASTERN FREMONT COUNTY AT 320 PM MDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF ASHTON NEAR THE ASHTON RESEVOIR MOVING NORTHEAST AT 20 MPH. SPOTTER REPORTS INDICATED HAIL ONE TO ONE AND A HALF INCHES FROM THIS STORM IN THE TOWN OF ASHTON. THIS STORM WILL MOVE INTO CAMP GROUND AREAS ALONG STATE ROUTE 47 IN THE TARGHEE NATIONAL FOREST NEAR LOWER MESA FALLS BY 340 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND FREQUENT LIGHTNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:38 PM MDT, 44 minutes earlier.
Area forecast discussion, Jun 18, 2:38 PM MDT, 44 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 200 PM MDT WED JUN 18 1997 ISOLATED SEVERE WEATHER CARIBOU HIGHLANDS WITH A FEW STORMS DEVELOPING OVER BIG HOLE AND TETON MOUNTAINS. ALTHOUGH CONSIDERABLE LOW LEVEL MOISTURE PRESENT OVER SNAKE RIVER PLAIN...ENOUGH STABILITY HAS ENTERED AREA TO SUPPRESS CONVECTION TO THIS POINT. BELIEVE DRYER MORE STABLE AIR ALOFT WILL SHIFT ACROSS ALL OF EASTERN IDAHO EARLY THIS EVENING. STRONG ZONAL FLOW WITH GRADUALLY LOWERING HEIGHTS AND THICKNESS SUPPORTS COOLER...BREEZY CONDITIONS THURSDAY AND FRIDAY. SHORTWAVE MOVING ACROSS NORTHERN IDAHO LATE THURSDAY WILL KEEP CLOUDS IN FORECAST AND OUTSIDE THREAT OF SHOWERS UPPER SNAKE HIGHLANDS. RIVERS ARE A BIG CONCERN WITH INFLOWS CONTINUING TO INCREASE INTO PALISADES RESERVOIR THROUGH TONIGHT. STORMS EARLY THIS AFTERNOON HAVE DROPPED ADDITIONAL RAIN FALL IN THE SNAKE HEADWATERS. OUTFLOWS HAVE ALREADY BEEN ADJUSTED UP TO 38,000 CFS. A COMBINATION OF HIGHER SNAKE RIVER FLOWS AND INCREASING LEVELS OF THE TETON AND HENRYS FORK WILL TRANSLATE GRADUALLY DOWNSTREAM THURSDAY AND FRIDAY. SEE FLOOD STATEMENT ISSUED AT 1230 PM FOR SPECIFIC RIVER STAGE FORECASTS. BAUCK IDA BB 053/076 047/075 041 03211 PIH BB 055/077 049/076 042 03211
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:50 PM MDT | Severe Thunderstorm Warning | PIH | Caribou | 50 min |
| Jun 18, 2:43 PM MDT | Severe Thunderstorm Warning | PIH | Caribou | 32 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.